Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 178, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 20, 2001, 12:24 AM CDT for Cottle County, Motley County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 20, 2001, 12:24 AM CDT (05:24 UTC)
- Expired
- Sep 20, 2001, 1:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cottle County, TX, Motley County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1973 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
713 WUUS54 KLUB 200525 SVRLBB TXC101-345-200615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1224 AM CDT THU SEP 20 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COTTLE COUNTY IN NORTHWEST TEXAS NORTHEAST MOTLEY COUNTY IN NORTHWEST TEXAS * UNTIL 115 AM CDT * AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS 2 MILES EAST OF NORTHFIELD...OR ABOUT 20 MILES SOUTHWEST OF CHILDRESS...MOVING SOUTH AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... NORTHFIELD... CEE VEE... SWEARINGEN... PADUCAH... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. LAT...LON 3430 10020 3431 10092 3397 10061 3395 10008
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 9:43 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 19, 9:43 PM CDT, 2 hours 41 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LUBBOCK TX 943 PM CDT WED SEP 19 2001 STORMS WHICH HAVE BEEN NORTH AND SOUTH OF THE FORECAST AREA ARE THREATENING TO ENTER THE REGION ATTM. IT APPEARS THE STORM OVER DAWSON COUNTY SPLIT WITH THE LEFT MOVER MOVING NORTHEAST AND APPROACHING GARZA COUNTY...WHILE THE STORM OVER ARMSTRONG COUNTY IS ABOUT TO MOVE INTO BRISCOE COUNTY. 18Z ETA AND NEW 00Z ETA SHOWED THE BEST ISENTROPIC LIFT WILL OCCUR FROM ALONG I-27/US 87 CORRIDOR EASTWARD. ETA MODEL SHOWED UPGLIDE OCCURRING IN THE 305-315K LAYER. LOW LEVEL JET AROUND 25 KNOTS ACCORDING TO KLBB VAD WIND PROFILE ATTM. MODELS SHOW THE LOW LEVEL JET WILL INCREASE TO 35-40 KNOTS OVERNIGHT. WOULD EXPECT THUNDERSTORM ACTIVITY TO THE NORTH TO POSSIBLY INCREASE IN AREAL COVERAGE LATER TONIGHT AS THE LOW LEVEL JET CONTINUES TO INCREASE AND ISENTROPIC LIFT INTENSIFIES AFTER 06Z. WILL WORD SLIGHT CHANCE POPS FOR CENTRAL SECTIONS OF THE FORECAST AREA AND CHANCE POPS FOR OFF THE CAPROCK FOR THE REST OF TONIGHT. STRATUS SHOULD DEVELOP AGAIN LATER TONIGHT WITH SOUTHEASTERLY UPSLOPE FLOW INTO THE AREA ALSO. .LUB...NONE. TINSLEY
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 11:17 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 43 min |
| Sep 20, 12:00 AM CDT | Severe Thunderstorm Warning | LUB | Hall | 30 min |
| Sep 20, 3:19 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 41 min |
| Sep 20, 3:42 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 48 min |
| Sep 20, 3:56 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 49 min |
| Sep 20, 4:21 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 39 min |
| Sep 20, 4:34 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 41 min |
| Sep 20, 4:37 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 38 min |
| Sep 20, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 46 min |
| Sep 20, 5:07 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 38 min |
| Sep 20, 5:10 PM CDT | Flash Flood Warning | LUB | Cottle | 2 hr |
| Sep 20, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | King | 47 min |
| Sep 20, 5:32 PM CDT | Tornado Warning | LUB | King | 43 min |
| Sep 20, 6:16 PM CDT | Severe Thunderstorm Warning | LUB | King | 29 min |
| Sep 20, 6:47 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.